MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1620C93E
Medical Device Problem Codes Leak/Splash (1354); Malposition of Device (2616)
Health Effect - Clinical Codes Ischemia (1942); Occlusion (1984)
Date of Event 03/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of bilateral iliac aneurysm measuring 24mm (right and 17mm (left).It was reported that the physician implanted the bifurcated device, with an anterior gate placement, cannulated the gate and verified gate canulation by spinning a pigtail catheter just distal to the renal arteries.The contralateral endurant limb was selected by the physician after a retrograde shot of contrast was injected and measured with a marking pigtail catheter.Upon placing the limb into the patient, the physician determined that the limb was too long and removed it (v07563224).The physician chose the shorter flared endurant limb (v06697031) and the limb was placed just short of the flow divider maintaining 3cm overlap, which was verified by the minimum overlap marker on the limb.After the contralateral limb was placed, the bifurcated device was fully deployed and removed from the patient and a 16 french sheath was placed into the right common femoral artery.A retrograde shot of contrast combined with a pigtail(for measuring length) was given and the doctor selected the right extension endurant limb and placed it into the patient.The stent graft was ballooned with 2 reliant balloons simultaneously through the stent graft.On final angiogram the physician determined that there a type ib endoleak at the right common iliac.The physician elected to balloon again but the type ib was still present.The physician extended the limb into the external iliac and after ballooning the extension another angiogram was performed while drawing back on both syringes.The physician determined that the type 1 b was resolved but there was a type ii endoleak and elected to reverse the heparin and close the femoral access bilaterally.The patient was removed from the operating room, but post operatively on the same day it was reported that the the patient did not have a pulse in the left leg.The physician elected to bring the patient back to the operating room.He placed a pig tail catheter above the renal arteries and on angiogram determined that both limbs had been deployed into ipsilateral limb of the endurant iis stent graft.The physician elected to place an aui via the right common iliac (ipsilateral limb of the bifurcated device) to the level of the renal arteries 1-2 mm below the proximal fabric of the bifurcated graft.The aui was then ballooned throughout the length of the covered area and the physician elected to place a 10x27 balloon expandable stent through the overlapping limbs.An angiography was performed and the physician noted that there were no end oleaks detected.The physician then performed a right to left femoral femoral bypass.The physician elected not to occlude the left common iliac.The physician stated that apposition was achieved in the left common iliac with the flared limb and the proximal end of the limb was occluded.The physician stated that the patient had strong pulses in both femoral and distal arteries.As per the physician, the cause of the event was due to user error as wire access was lost after gate cannulation was confirmed and that the wire was then advanced into the ipsilateral side by a team member without guided fluoroscopy.It was noted that the event has resolved.No additional clinical sequelae were reported and the patient is fine.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7372718
Report Number2953200-2018-00430
Device Sequence Number16722510
Product Code MIH
UDI-Device Identifier00643169467514
UDI-Public00643169467514
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2018
Device Model NumberETLW1620C93E
Device Catalogue NumberETLW1620C93E
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2018
Initial Report FDA Received Date03/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR